MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Used (b)(6) 2019 as event date since the correct date was not provided.
 
Event or Problem Description
It was reported that guidewire fracture occurred.Vascular access was obtained from the right groin.The target lesion was located in the left proximal superficial femoral artery.After a 6fr non-bsc sheath was placed, a 182cm straight tip v-14 control wire guidewire was used to cross the lesion.However, when a non-bsc intravascular ultrasound (ivus) catheter was also advanced to the left iliac, the guidewire broke outside the patient.The procedure was completed with no issues.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of event- used (b)(6) 2019 as event date since the correct date was not provided.Device evaluated by mfr.: the device was returned for analysis.The guidewire received was found broken/fractured approximately at 50.5 cm from the proximal end.The other section measured approximately 130 cm from the distal tip.The device has the distal tip kinked and body kinked.No more damages were found in the device.Dimensional inspection of the overall length of the device and outer diameter of the distal tip could not be performed due to device condition.Outer diameter of middle and proximal section of the device are within specification.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8776477
Report Number2134265-2019-08015
Device Sequence Number1904577
Product Code DQX
UDI-Device Identifier08714729799207
UDI-Public08714729799207
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0023798420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1